MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523LNAB
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 12/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer¿s health care professional reported via phone call that the patient¿s blood glucose was high.The customer¿s health care professional reported that the patient was hospitalized to due diabetic ketoacidosis and high blood glucose on (b)(6) 2017.The customer was currently on insulin drip.Patient's blood glucose at time of incident was 550 mg/dl.Patient's current blood glucose was 296 mg/dl.The customer treated for high blood glucose with intravenous drip.Blood glucose value when admitted to hospital was 422 mg/dl.The customer was wearing the pump at time of hospitalization.Based on customer report, customer does not allege pump was under delivering.Customer stated the drive support cap appears normal (slightly indented).The customer declined to complete high blood glucose troubleshooting and moved to bolus wizard troubleshooting.The customer entered 300 mg/dl and has estimated total of 0.0 with no active insulin.The troubleshooting determined that the pump did not make correct calculations based on information entered.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.After testing it was concluded that the device operated within specifications.Unit passed the dat test at 0.08775 inches.All operating currents are within specification.No unexpected low battery or off no power alarms noted.Unit passed functional test including displacement test, rewind, basic occlusion, occlusion, prime/compromised force sensor system, and excessive no delivery alarm test.Unit functioned properly.No delivery anomaly noted during testing.Unit was received with minor scratched lcd window, cracked reservoir tube lip, cracked belt clip slot and broken battery tube thread.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523LNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key7164761
Report Number3004209178-2018-40777
Device Sequence Number16505706
Product Code OYC
UDI-Device Identifier00643169479593
UDI-Public(01)00643169479593
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-523LNAB
Device Catalogue NumberMMT-523LNAB
Device Lot NumberA3523LNABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age59 YR
Patient Weight62